Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea and vomiting?

I am a 33 yr old female. I have a 17 month old daughter. I have been on antidepressants (Effexor) off and on for 5 or 6 years now. It's a low dose and I don't have any bad symptoms from it.
Since January this year, I have had episodes of vomiting sometime with diarrhea that usually only last about 12 hrs and seem very random. They happen every 2-4 weeks. So far it's happened about 5 times since January and it's now end of April. After it's done I'm able to eat fine. I don't think they are flues that many times. I have a history of anxiety (never very bad) and sometimes I get really bad gas(burps) that smell like sulpher and are accompanied by diarrhea and vomiting, but this isn't the same.
Not sure if it's stress or something I"m eating. The first two episodes were preceded by me eating fish, so I haven't been eating fish since. I'm also on a mostly soy and dairy free diet since November because my daughter has an intolerance to both.
Mon, 19 Mar 2018
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General Surgeon 's  Response
Hi.

Thanks for your query.

Noted the history about your husband and understood the concerns.
Recurrent diarrhea, bad smelling burps, vomiting all suggest an intestinal infection and/or intolerance to certain foods or beverages that you already have stopped like Soy and milk products.
I would advise you the following in such a situation:
Whenever you get incidence of diarrhea get the stool tested for three consecutive days.
Tests of blood particularly for thyroid and liver functions.
CT scan of abdomen.
Colonoscopy.
Clinical evaluation by a Doctor, preferably a Gastroenterologist.
All these things will lead to a proper diagnosis and gives a proper plan of management.
Also stop all the foods and beverages that are known to give you symptoms.
Yes, stress is an additive factor hence should be well controlled.
Complete the course of medications till you get a complete cure.

Take care.
Dr. T. Chandrakant.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi my daughter is a little over two years old. For the past three nights she has vomitted brown liquid almost like gravy (she hasn t eaten any) between 3 and 7am every night. Then she ll have a bout of diarrhea for about two hours. The rest of the day is fine and she s normal. We haven t changed any of her food or drinks or anything so we can t figure out what it is.

doctor1 MD

My daughter, a few years ago, was told that she had colitis after a test was run. She had another test just about three weeks ago saying she does not have colitis just stomach and nerves causing her diarrhea problems. She is now vomiting and constant bathroom trips. She is starting to feel lousy, and very tired what should she do now? Doctors seem to look at her and shroud there shoulders at her.

doctor1 MD

My son traveled from Aspen, CO to Scottsdale, AZ for a golf trip. He became ill (vomited and diarrhea) the morning after arriving. He has been sick for seven days. Went to see a doctor yesterday and was put on an antibiotic, probiotic, and the BRAT diet. Can you give me any insight as to what may have caused this? He ate the same foods as the others on the trip. Thank you, Maureen Duffy

Recent questions on  Venlafaxine

doctor1 MD

I am on .5 mg cipralex, I am bloated. I was taking 37.5 mg effexor however tried to raise it to 75 mg very bloated. I am in menopause and have a lot of water retention. Do you think that fetzima might be good for me since it contains no sodium, as effexor not really working anymore at 37.5 mg.

doctor1 MD

Hello, I was on 225mg of Effexor for about a year. I was taking 3 tablets daily, dropped down to 2 tablets daily, then 2 every other day, then 1 every other day. This was gradual over about a month and a half. I lost my health insurance and cannot afford to pay full price. I did not experience feeling off for several days after the last pill. I do not feel depressed, but very light headed off and on with a whooshing sound in my ears. Could these problems start that long after stopping the drug? Or could it be due to something else? If it is from the drug, how long should it last? Thank you very much!

doctor1 MD

I have been prescribed 375 mg of Venlafaxine (stepped up from 300 mg) and have just been prescribed Seroquel (25 mg) for sleep. Since taking Venlafaxine I have a fairly severe case of hand tremors, which my psychiatrist appears to see as a non-issue. Knowing that Seroquel is an anti-psychotic drug has me concerned about it s effects, especially given the fact that I am on the maximum safe dosage of Venlafaxine (or so I have been told). Realisitically I know that this is a low dose, but I can t help but be fearful. Is my worry unfounded? Should I remain concerned?

doctor1 MD

I have been on Effexor xr 75 mg for a couple of years . My insurance carrier no longer covers this medication I take it one a day and have been off of it for two weeks I can t afford the 200.00 copayment for thirty I am confused and need to know should I get doctor to call in something else or what I need advise please

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

I've been meaning off of egfexor xr 37.5mg. Could I be getting a headache from the days I don't take a dose?